Hail, Westmoreland
- When
- July 29, 1:25 PM EST
- Where
- Westmoreland County, Scottdale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.100, -79.600
The public reported penny size hail in Scottdale.
Scattered severe thunderstorms developed near a stalled front across western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed near a stalled front across western Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 29, 12:46 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT SUN JUL 29 2007 .SYNOPSIS... UNSETTLED WEATHER WILL SLOWLY DIMINISH BY EARLY IN THE WEEK...AS HIGH PRESSURE GRADUALLY BUILDS ACROSS THE REGION. TEMPERATURES WILL WARM TO ABOVE NORMAL BY MIDWEEK...WITH CONDITIONS BECOMING MORE HUMID. && .NEAR TERM /THROUGH MONDAY/... SURFACE TROUGHING CONTINUES INTO TONIGHT. SURFACE RIDGING BUILDS EAST TOWARD MONDAY. INCREASED SURFACE BASED INSTABILITY ACROSS THE FORECAST AREA THIS AFTERNOON HAS LED TO SCATTERED THUNDERSTORM DEVELOPMENT...MOSTLY OVER RIDGES WHERE LIFT IS ENHANCED. WITH LITTLE FLOW THROUGH THE COLUMN AND PWATS AROUND 1.3 WILL CONTINUE TO SEE SIGNIFICANT RAINERS THIS AFTERNOON AND EVENING...UNTIL THE DIURNAL COMPONENT SUBSIDES. TEMPERATURES ON TRACK WITH GOING FORECAST. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... LINGERING ISOLATED SHWRS/TSTMS WILL END MONDAY EVENING WITH THE LOSS OF HEATING. HIGH PRESSURE WILL BUILD ACROSS ALL AREAS BY TUESDAY...WITH DRY AND SEASONABLY WARM CONDITIONS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE MODELS CONTINUE TO SHOW FLAT RIDGING ACROSS THE REGION FOR MIDWEEK...WITH FLATTENING OF THE RIDGE LATE IN THE WEEK...AND A LOW AMPLITUDE TROUGH FOR NEXT WEEKEND. WILL KEEP A DRY...WARM AND HUMID PATTERN THROUGH LATE WEEK. WEDNESDAY THROUGH FRIDAY LOOK TO BE THE WARMEST DAYS...WITH HIGHS NEAR 90 POSSIBLE FROM PITTSBURGH SOUTHWARD. FOR NEXT WEEKEND...WITH SOME UNCERTAINTY/RUN TO RUN CONTINUITY CONCERNS...WILL KEEP ONLY A SLIGHT CHC OF PRECIP FOR NEXT WEEKEND FOR NOW WITH A SLIGHT COOLDOWN OF TEMPERATURES. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... GENERALLY MVFR TO VFR CONDITIONS EXPECTED THROUGH SUNDAY WITH VISIBILITY RESTRICTIONS IN FOG AND HAZE...AND SCATTERED MVFR CIGS. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ARE ALSO POSSIBLE. A FEW STORMS ALONG THE RIDGES WILL BE POSSIBLE ON SUNDAY AFTERNOON. OTHERWISE HIGH PRESSURE BUILDS EAST ACROSS THE FORECAST AREA THROUGH MIDWEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EDT SUN JUL 29 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-300915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 512 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1205 PM EDT SUN JUL 29 2007 MDZ001-PAZ032-WVZ023-291800- GARRETT-FAYETTE-PRESTON- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA 1205 PM EDT SUN JUL 29 2007 THROUGH 2 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS FAYETTE COUNTY PENNSYLVANIA...PRESTON COUNTY WEST VIRGINIA...AND GARRETT COUNTY MARYLAND. THESE STORMS WILL MOVE VERY LITTLE...PRODUCING RAINFALL OF UP TO 2 INCHES. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY ACROSS LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 131 PM EDT SUN JUL 29 2007 OHZ069-WVZ012-021-022-291930- MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...WOODSFIELD...NEW MARTINSVILLE... FAIRMONT...MORGANTOWN 131 PM EDT SUN JUL 29 2007 THROUGH 330 PM...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PORTIONS OF EAST CENTRAL OHIO AND NORTHERN WEST VIRGINA. THE STRONGER STORMS ARE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND PEA SIZED HAIL. IN ADDITION...WITH THE STORMS MOVING VERY LITTLE...RAINFALL OF OVER 1 INCH IS POSSIBLE...PRODUCING LOCALIZED FLOODING...ESPECIALLY ACROSS LOW LYING AREAS AND AREAS OF POOR DRAINAGE.
The Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
2 hail. Local standard time, as filed.
The public reported penny size hail in Scottdale.
The public reported penny size hail in Smithfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48209, 48210.